Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 2, 2016, 1:19 AM EDT for Broward County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 1:19 AM EDT (05:19 UTC)
- Expired
- Aug 2, 2016, 2:15 AM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 72 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3282 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918
WWUS82 KMFL 020519
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
119 AM EDT TUE AUG 2 2016
FLZ066-070>073-020615-
INLAND COLLIER COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-HENDRY FL-
119 AM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHEASTERN COLLIER...SOUTHWESTERN BROWARD...NORTHWESTERN MIAMI-DADE
AND SOUTHEASTERN HENDRY COUNTIES UNTIL 215 AM EDT...
* AT 118 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI
CANAL...OR 24 MILES WEST OF MIRAMAR...MOVING NORTHWEST AT 35 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
PEMBROKE PINES...MIRAMAR...WESTON...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
MICCOSUKEE INDIAN RESERVATION...HENDRY CORRECTIONAL...
MICCOSUKEE SERVICE PLAZA...BIG CYPRESS SEMINOLE RESERVATION...
BIG CYPRESS NATIONAL PRESERVE...
WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
MILES CITY AND SUNNILAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2604 8038 2574 8057 2619 8143 2654 8117
2635 8091
TIME...MOT...LOC 0518Z 121DEG 32KT 2606 8073
$$
SIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 8:14 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Aug 1, 8:14 PM EDT, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Miami FL 814 PM EDT MON AUG 1 2016 .UPDATE... Moisture surge in the Atlantic is accompanied by scattered showers and a few thunderstorms, and this activity is spreading westward/inland this evening. Have raised POPs accordingly through the evening. Adjusted dewpoint temperatures upward across the region to reflect current conditions, and also adjusted temperatures downward in the west to reflect the rain-cooled air. With the showers approaching the Atlantic coast, this may allow east coast climate sites to fall below their morning lows this evening, record high minima may not be set. && .AVIATION... VCTS conds will continue through 02/0100Z for a majority of the east coast TAF sites, with the activity slowly dissipating as it moves inland. A surge of moisture advecting over the region tonight, will continue VCSH. A stray lightning strike can not be ruled out. After 02/1600Z, VCTS conds appear favorable again for the east coast TAF sites, with activity shifting westward with time, affecting KAPF by 02/1800Z. Light southeast winds tonight will once again become gusty by Tuesday afternoon. && .PREV DISCUSSION... /issued 430 PM EDT MON AUG 1 2016/ SYNOPSIS... Western Atlantic high pressure ridge will continue to be the main driver of South Florida weather through the week. Tropical moisture will likely bring enhanced showers and thunderstorms to the region Tuesday, with weather returned to typical of summer for the remainder of the week. SHORT TERM /Tonight through Wednesday night/... Significant dry air aloft, some SAL, resides over South Florida this afternoon, and has suppressed much convective development. Aside from the Naples region, where a Gulf Breeze has induced scattered/numerous thunderstorms, shower activity is isolated and will likely remain so through sunset. Hi-res models then suggest initial surge of moisture, associated with weak disturbance and the outermost influence/inverted trough of the strong tropical disturbance wave approaching Jamaica, approaching later this evening. This could bring scattered showers and a few thunderstorms overnight to eastern areas of South Florida. For Tuesday, conditions are favorable to bring the wettest day of the week to South Florida. PWAT surge above 2 inches with plenty of warm unstable air to induce numerous showers and thunderstorms. Two factors not favoring widespread convection are at least modest SAL over the region and the potential that significant cloud-cover may exist. Because of this, there's fair amount of uncertainty in the Tuesday forecast. Convection should diurnally diminish, but not totally end, Tuesday night. Drier air will gradually advect into the region Wednesday, so rain chances will turn more toward climatological normals and be focused over western and interior portions of the state. Temperatures, like today, will remain slightly above normal, especially for maxima, through mid-week. Low temperatures so far today are on pace to set daily records at Miami, Fort Lauderdale, and West Palm Beach. East wind averaging 15 mph will bring moderate risk for rip currents to Atlantic beaches Tuesday, possibly continuing into Wednesday. LONG TERM /Thursday through Sunday/... Fluxes of SAL will generally suppress widespread convection through the period, as high pressure will remain centered northeast of the region. The persistent southeast and east winds experienced over the past week or so, focusing convection toward the west coast, will gradually diminish and turn more south and southwesterly over the weekend as the high pressure weakens and a low pressure trough deepens across the northeastern United States. This may allow thunderstorms to focus more toward the east coast over the weekend, but still be scattered and diurnal in nature. Temperatures into the weekend will remain above normal. Maxima should average low 90s and minima should be in the 70s to low 80s. AVIATION... Generally VFR flying conditions will prevail at the TAF sites through 18z Tuesday, outside some periods of brief MVFR ceilings at the east coast TAF sites early this afternoon. Have kept VCSH at the east coast TAF sites through 00z-02z, but confidence was not high enough to include VCTS or TEMPO groups at this time and will amend as necessary. Have kept VCTS at KAPF through 01z, although a TEMPO group may need to be added later this afternoon once thunderstorm placement becomes more apparent. A ceiling in the 4-6 kft range may impact the TAF sites overnight ahead of an area of increasing moisture associated with a tropical wave passing by to the south. Easterly winds will continue at 10-15 knots with occasional gusts of 20-25 knots at the east coast TAF sites, decreasing to around 10 knots overnight and through the remainder of the TAF period. Winds will be around 10 knots out of the east/southeast at KAPF through the TAF period. MARINE... Small craft operators should exercise caution across Atlantic waters off Miami-Dade and Broward counties into Wednesday as winds will gust above 20 knots at times. Overall wind will relax Thursday through the weekend, with direction changing from easterly to southerly by Saturday. Scattered thunderstorms could occur at any time, bringing the risk of dangerous lightning and gusty and erratic winds. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 82 92 80 90 / 30 50 20 30 Fort Lauderdale 82 90 80 89 / 40 50 30 30 Miami 80 91 79 91 / 40 50 30 30 Naples 78 93 76 92 / 30 60 20 40 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM...23/SK LONG TERM....23/SK AVIATION...27/JT
Hazardous weather outlook, Aug 1, 8:30 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 830 PM EDT MON AUG 1 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 021230- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 830 PM EDT MON AUG 1 2016 ...SCATTERED THUNDERSTORMS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS FOR THE ATLANTIC BEACHES. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS SOUTH FLORIDA. FREQUENT LIGHTNING IS THE PRIMARY THREAT. WIND: A FEW OF THE STRONGEST STORMS COULD PRODUCE BRIEF GUSTY WINDS OVER 34KT OVER THE COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS INCREASE IN COVERAGE OVER THE INTERIOR AND WESTERN SECTIONS OF SOUTH FLORIDA TUESDAY AND WEDNESDAY. FREQUENT LIGHTNING IS THE PRIMARY THREAT. THUNDERSTORM CHANCES WILL DECREASE LATE IN THE WEEK. RIP CURRENT RISK COULD INCREASE TO HIGH LEVELS EARLY NEXT WEEK ALONG THE SOUTH FLORIDAS ATLANTIC BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 2, 12:19 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1219 AM EDT TUE AUG 2 2016
FLZ073-074-173-020515-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-
1219 AM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHEASTERN MIAMI-DADE COUNTY UNTIL 115 AM EDT...
* AT 1218 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR KEY BISCAYNE...MOVING WEST AT 20 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...MIAMI BEACH...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...
KENDALL...VIRGINIA KEY...THE REDLAND...DORAL...PINECREST...
SWEETWATER...WEST MIAMI...KENDALE LAKES...GOULDS...WEST PERRINE...
THE HAMMOCKS...OLYMPIA HEIGHTS...RICHMOND HEIGHTS...
UNIVERSITY PARK AND RICHMOND WEST.
LAT...LON 2564 8008 2560 8013 2553 8010 2556 8055
2584 8049 2577 8005
TIME...MOT...LOC 0418Z 100DEG 17KT 2564 8011
SILocal storm report, Aug 2, 12:32 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1232 AM EDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM MARINE TSTM WIND KEY BISCAYNE 25.69N 80.17W
08/02/2016 M44 MPH MIAMI-DADE FL PUBLIC
&&
EVENT NUMBER MFL1600448
SILocal storm report, Aug 2, 12:51 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1251 AM EDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM TSTM WND GST 2 E CORAL GABLES 25.73N 80.23W
08/02/2016 M46 MPH MIAMI-DADE FL TRAINED SPOTTER
EARTHNETWORK-CITY OF MIAMI CITY HALL
&&
EVENT NUMBER MFL1600449
SILocal storm report, Aug 2, 12:52 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1252 AM EDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM TSTM WND GST 1 ESE CORAL GABLES 25.73N 80.26W
08/02/2016 M48 MPH MIAMI-DADE FL PUBLIC
EARTHNETWORK CITY OF MIAMI FIRE AND RESCUE COLLEGE
&&
EVENT NUMBER MFL1600450
SILocal storm report, Aug 2, 1:04 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
104 AM EDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM MARINE TSTM WIND MIAMI BEACH 25.80N 80.13W
08/02/2016 M40 MPH MIAMI-DADE FL PUBLIC
EARTH NETWORK MIAMI BEACH FIRE AND RESCUE
&&
EVENT NUMBER MFL1600451
SISpecial weather statement, Aug 2, 1:19 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
119 AM EDT TUE AUG 2 2016
FLZ066-070>073-020615-
INLAND COLLIER COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-HENDRY FL-
119 AM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHEASTERN COLLIER...SOUTHWESTERN BROWARD...NORTHWESTERN MIAMI-DADE
AND SOUTHEASTERN HENDRY COUNTIES UNTIL 215 AM EDT...
* AT 118 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI
CANAL...OR 24 MILES WEST OF MIRAMAR...MOVING NORTHWEST AT 35 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
PEMBROKE PINES...MIRAMAR...WESTON...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
MICCOSUKEE INDIAN RESERVATION...HENDRY CORRECTIONAL...
MICCOSUKEE SERVICE PLAZA...BIG CYPRESS SEMINOLE RESERVATION...
BIG CYPRESS NATIONAL PRESERVE...
WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
MILES CITY AND SUNNILAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2604 8038 2574 8057 2619 8143 2654 8117
2635 8091
TIME...MOT...LOC 0518Z 121DEG 32KT 2606 8073
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 1, 11:33 PM EDT | Special Marine Warning | MFL | 27 min | |
| Aug 1, 11:35 PM EDT | Special Marine Warning | MFL | 25 min | |
| Aug 1, 11:38 PM EDT | Special Weather Statement | MFL | Broward | 22 min |
| Aug 1, 11:46 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Aug 1, 11:56 PM EDT | Special Marine Warning | MFL | 34 min | |
| Aug 2, 12:02 AM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 2, 12:05 AM EDT | Special Weather Statement | MFL | Broward | 55 min |
| Aug 2, 12:19 AM EDT | Special Weather Statement | MFL | Miami-Dade | 56 min |
| Aug 2, 1:53 PM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Aug 2, 2:35 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Aug 2, 3:01 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 2, 3:40 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Aug 2, 4:43 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Aug 2, 5:49 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Aug 2, 6:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Aug 2, 6:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Aug 2, 7:37 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 5 hr |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.